Essential thrombocythemia complicated with simultaneous two-
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
A 79-year-old woman with essential thrombocythemia presented with simultaneous two-vessel acute myocardial infarction (AMI) in the subacute phase of takotsubo cardiomyopathy. Despite sufficient anticoagulation therapy with warfarin to prevent thrombus formation in the left ventricle, the patient developed simultaneous two-vessel AMI in the right and left circumflex coronary arteries 16 days after the onset of takotsubo cardiomyopathy. Thromboembolism from the left ventricle associated with takotsubo cardiomyopathy was considered a potential cause of this event. However, macroscopic and pathological findings of the aspirated thrombi revealed that the primary cause of AMI was non-organized white platelet thrombi associated with essential thrombocythemia. In addition to oral anticoagulation therapy with warfarin, low-dose aspirin was started. The patient was discharged without any symptoms, and the clinical course has been uneventful for >5 years. Appropriate antithrombotic therapy should be selected according to the pathogenesis of the condition.

Source: https://www.journalofcardiologycases.com/article/S1878-5409(22)00111-6/fulltext?rss=yes
Like
Comment
Share